MAUDE Adverse Event Report: MAKO SURGICAL CORP. ARRAY STABILIZER, SHORT, 4.0MM; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. ARRAY STABILIZER, SHORT, 4.0MM; STEREOTAXIC DEVICE, ROBOTICS
Model Number 112680
Medical Device Problem Codes Difficult to Remove (1528); Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The customer reported that the 110mm x4mm tibial bone pin became stuck in the 4mm bone pin stabiliser.When trying to remove the pin from the patient at the end of surgery the pins thread was lost so the drill was unable to remove and it became wedged in the stabiliser.This resulted in two addition manual kits being opened in order to access tools to enable the surgeon to remove the pin.This was done with no harmful consequences to the patient although did delay the surgery slightly.Update: no unintended metal debris from the threads fell into the patient.
 
Additional Manufacturer Narrative
While reviewing the complaint record associated with this report, it was discovered that this event was incorrectly filed as a serious injury.We confirmed that this event did not cause or contribute to any life-threatening condition or permanent impairment to the patient and did not require any medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Additionally, a review of complaint history records from january 1, 2016 until today, confirmed that there have been no reports of death or serious injury associated with similar events for this device family.Finally, the device¿s associated risk documentation confirmed that the highest potential severity of harm for this hazardous situation is a s2.Therefore, we will no longer be filing reports for this event type.
 
Event or Problem Description
The customer reported that the 110mm x4mm tibial bone pin became stuck in the 4mm bone pin stabiliser.When trying to remove the pin from the patient at the end of surgery the pins thread was lost so the drill was unable to remove and it became wedged in the stabiliser.This resulted in two addition manual kits being opened in order to access tools to enable the surgeon to remove the pin.This was done with no harmful consequences to the patient although did delay the surgery slightly.**update** no unintended metal debris from the threads fell into the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: the customer reported that the 110mm x4mm tibial bone pin became stuck in the 4mm bone pin stabilizer.When trying to remove the pin from the patient at the end of surgery the pins thread was lost so the drill was unable to remove and it became wedged in the stabilizer.This resulted in two addition manual kits being opened in order to access tools to enable the surgeon to remove the pin.This was done with no harmful consequences to the patient although did delay the surgery slightly.**update** no unintended metal debris from the threads fell into the patient.Product evaluation and results: the product was not evaluated as the product was unavailable for inspection capa 2127499 has been raised for the same.Product history review: review of the product history records indicate (b)(4) devices were manufactured under lot no 19550617 and accepted into final stock on 11/01/2017.No non-conformances were identified during inspection complaint history review: a review of complaints in catsweb and trackwise related to p/n 112680, lot number 19550617 shows one additional complaints related to the failure in this investigation, pr # (b)(4).Conclusion: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
ARRAY STABILIZER, SHORT, 4.0MM
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9636406
Report Number3005985723-2020-00054
Device Sequence Number2791328
Product Code OLO
UDI-Device Identifier00848486017903
UDI-Public00848486017903
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number112680
Device Catalogue Number112680
Device Lot Number19550617
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer03/25/2020
04/21/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/07/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;